Alert archive / Michigan / Gale Warnings in 2016
Gale Warning 6, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Feb 9, 2016, 4:09 AM EST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2016, 4:09 AM EST (09:09 UTC)
- Expired
- Feb 10, 2016, 9:43 AM EST
- In force
- 30 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
973 WHUS73 KGRR 090909 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 409 AM EST TUE FEB 9 2016 LMZ848-849-091715- /O.UPG.KGRR.SC.Y.0012.000000T0000Z-160211T0000Z/ /O.NEW.KGRR.GL.W.0006.160209T0909Z-160210T1500Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 409 AM EST TUE FEB 9 2016 ...GALE WARNING IN EFFECT UNTIL 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH TO 30 KNOTS TODAY...INCREASING TO 35 GALES TONIGHT. * WAVES...4 TO 7 FEET TODAY...5 TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-091715- /O.CON.KGRR.SC.Y.0012.000000T0000Z-160211T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 409 AM EST TUE FEB 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WINDS...NORTHWEST TO 30 KNOTS TODAY AND TONIGHT. * WAVES...4 TO 6 FEET TODAY...4 TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
870 WHUS73 KGRR 091527 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1027 AM EST TUE FEB 9 2016 LMZ848-849-092330- /O.CON.KGRR.GL.W.0006.000000T0000Z-160210T1500Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1027 AM EST TUE FEB 9 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WINDS...NORTHWEST TO 30 KNOTS TODAY...INCREASING TO 35 GALES TONIGHT. * WAVES...4 TO 7 FEET TODAY...5 TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-092330- /O.CON.KGRR.SC.Y.0012.000000T0000Z-160211T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1027 AM EST TUE FEB 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WINDS...NORTHWEST TO 30 KNOTS THROUGH TONIGHT. * WAVES...4 TO 6 FEET TODAY...5 TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
639 WHUS73 KGRR 092020 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 320 PM EST TUE FEB 9 2016 LMZ848-849-100430- /O.CON.KGRR.GL.W.0006.000000T0000Z-160210T1500Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 320 PM EST TUE FEB 9 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WINDS...NORTHWEST TO 30 KNOTS INCREASING TO 35 GALES TONIGHT. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-100430- /O.CON.KGRR.SC.Y.0012.000000T0000Z-160211T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 320 PM EST TUE FEB 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WINDS...NORTHWEST TO 30 KNOTS THROUGH TONIGHT. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
645 WHUS73 KGRR 100240 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 940 PM EST TUE FEB 9 2016 LMZ848-849-101045- /O.CON.KGRR.GL.W.0006.000000T0000Z-160210T1500Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 940 PM EST TUE FEB 9 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WINDS...NORTH GALES TO 35 KNOTS TONIGHT...BECOMING NORTHWEST TO 30 KNOTS WEDNESDAY. * WAVES...5 TO 8 FEET TONIGHT...4 TO 7 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-101045- /O.CON.KGRR.SC.Y.0012.000000T0000Z-160211T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 940 PM EST TUE FEB 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WINDS...NORTH NORTHWEST TO 30 KNOTS TONIGHT...BECOMING NORTHWEST WEDNESDAY. * WAVES...4 TO 8 FEET THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
383 WHUS73 KGRR 100908 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 408 AM EST WED FEB 10 2016 LMZ848-849-101500- /O.CON.KGRR.GL.W.0006.000000T0000Z-160210T1500Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 408 AM EST WED FEB 10 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTH NORTHWEST GALES TO 35 KNOTS THIS MORNING...DECREASING TO 30 KNOTS. NORTHWEST TO 30 KNOTS TONIGHT. * WAVES...4 TO 7 FEET TODAY...3 TO 6 FEET TONIGHT. A SMALL CRAFT ADVISORY WILL BE NEEDED LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-101715- /O.CON.KGRR.SC.Y.0012.000000T0000Z-160211T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 408 AM EST WED FEB 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTHWEST TO 30 KNOTS TODAY...BECOMING 20 TO 25 KNOTS TONIGHT. * WAVES...4 TO 7 FEET TODAY...3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
414 WHUS73 KGRR 101443 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 943 AM EST WED FEB 10 2016 LMZ848-849-102245- /O.CAN.KGRR.GL.W.0006.000000T0000Z-160210T1500Z/ /O.EXB.KGRR.SC.Y.0012.000000T0000Z-160211T1800Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 943 AM EST WED FEB 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST TO 30 KNOTS TODAY...BECOMING 20 TO 25 KNOTS TONIGHT. * WAVES...5 TO 8 FEET SUBSIDING TO 3 TO 5 FEET EARLY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-102245- /O.EXT.KGRR.SC.Y.0012.000000T0000Z-160211T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 943 AM EST WED FEB 10 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THURSDAY... * WINDS...NORTHWEST TO 30 KNOTS TODAY...BECOMING 20 TO 25 KNOTS TONIGHT. * WAVES...5 TO 8 FEET TODAY SUBSIDING TO 3 TO 5 FEET EARLY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Feb 9, 2:56 AM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 9, 2:56 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
256 AM EST TUE FEB 9 2016
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE
.SYNOPSIS...
ISSUED AT 256 AM EST TUE FEB 9 2016
SIGNIFICANT WEATHER CHANGES ARE IN STORE FOR SOUTHWEST MICHIGAN
STARTING THIS AFTERNOON. COLDER AIR WILL POUR IN OVER THE LAKE
GIVING THE LAKESHORE AREAS A PROLONG PERIOD OF LAKE EFFECT SNOWS.
SEVERAL AREAS WILL SEE OVER SIX INCHES OF SNOW FROM THIS AFTERNOON
THROUGH THURSDAY MORNING. FURTHER INLAND IT WILL ALSO BECOME
COLD...BUT THE SNOWFALL WILL BE LIGHTER...GENERALLY 2 TO 4 INCHES
THROUGH THURSDAY. HIGH TEMPERATURES BOTH WEDNESDAY AND THURSDAY WILL
ONLY BE AROUND 20 ALONG WITH A BRISK WIND.
IT SHOULD STAY COLD FOR THE REST OF THE WEEK BUT THE LAKE EFFECT
SNOWS SHOULD BECOME LIGHTER. TEMPERATURES SHOULD MODERATE INTO
MONDAY...BUT IT WILL COME WITH ANOTHER CHANCE OF SNOW.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 256 AM EST TUE FEB 9 2016
LAKE EFFECT SNOWS WILL INCREASE TODAY. THIS APPEARS TO BE A
DOMINATE BAND SET UP WHICH COULD BRING DOUBLE DIGIT SNOWFALL BEFORE
ITS DIMINISHES INTO THURSDAY MORNING.
THE COLDER H8 AIR ARRIVES TOWARD MID DAY TODAY WHEN THE LAKE EFFECT
SNOW WILL RAMP UP. WILL LEAVE THE HEADLINE AS IS...STARTING AT
4PM...BUT THE STEADIER SNOWS COULD KICK IN SHORTLY AFTER NOON. THE
MAIN THING IS THAT THE WORD IS OUT.
WITH H8 TEMPS OF -16C MOVING IN THIS AFTERNOON THE LAKE WILL BEGIN
TO LIGHT UP. MOISTEN DEPTH IS SOLID WITH INVERSION LEVELS AT OR
ABOVE 8K FEET THIS AFTERNOON AND INTO TONIGHT. THE PEAK OF THE LAKE
EFFECT SHOULD BE FROM ROUGHLY NOON TODAY THROUGH NOON WEDNESDAY WHEN
THERE IS LITTLE TO INHIBIT INTENSE SNOW BANDS.
THE MAIN CONCERN WITH THIS EVENT IS THAT MEAN CLOUD LAYER WINDS
APPEAR TO STAY ROCK SOLID...FROM 330-340 TODAY ALL THE WAY INTO
EARLY THURSDAY. THIS POINTS TOWARD DOMINATE BANDS THAT WON/T WAVER
MUCH. SIX-PLUS INCHES CERTAINLY LIKELY...WITH ISOLATED TWELVE INCH
REPORTS POSSIBLE BY THURSDAY MORNING.
ALONG WITH THIS...WINDS WILL GUST TO AROUND 35 MPH AT TIMES OVER THE
LAKESHORE COUNTIES CREATING BLOWING AND DRIFTING SNOW. THIS WILL
REDUCE VISIBILITIES TO NEAR ZERO AT TIME. THE TIMING OF THE
STRONGEST WINDS SHOULD COINCIDE WITH THE STEADIEST SNOWS...ROUGHLY
NOON TODAY THROUGH NOON THURSDAY. IT IS NOT OUT OF THE QUESTION WE
MAY NEED TO BUMP SOME OF THE LAKESHORE INTO A WINTER STORM
WARNING...BUT WE WILL WAIT TO SEE HOW THIS EVOLVES INTO LATE TODAY.
FURTHER INLAND AREAS WILL ALSO SEE PERIODS OF SNOW THROUGH TONIGHT
AS THE UPPER LOW OVER NW OHIO KEEPS DEEP MOISTURE OVER THE REGION.
A SHORT WAVE PIVOTING AROUND THE LOW MOVES IN TONIGHT FOR WIDESPREAD
SNOW. EXPECTING A GENERAL 1-3 INCHES THROUGH TONIGHT. INLAND SNOWS
SHOULD DIMINISH THROUGH WEDNESDAY...WITH MOST SNOW LINGERING ONLY
OVER THE LAKESHORE INTO WEDNESDAY NIGHT.
.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 256 AM EST TUE FEB 9 2016
SNOW AND COLD WILL CONTINUE THROUGH THE LONG TERM. THE SNOW WILL
COME FROM A SEVERAL DIFFERENT METHODS...WHILE THE COLD WILL BE
PREVALENT AND LIKELY SOME OF THE COLDEST WE/VE SEEN THIS WINTER.
THURSDAY NIGHT...THE ARCTIC FRONT WILL APPROACHING FROM THE NORTH
WHICH WILL SPREAD MOISTURE BACK INTO AN UNSTABLE LAKE ENVIRONMENT.
EXPECT LAKE EFFECT TO PICK BACK UP AGAIN THURSDAY NIGHT AFTER A LULL
ON THURSDAY. SOME LIGHT ACCUMS EXPECTED TOWARDS THE LAKESHORE.
ON FRIDAY...THE ARCTIC FRONT WILL SWEEP THROUGH THE FORECAST AREA
AND BRING SOME LIGHT SNOW AREA WIDE. ACCUMULATIONS INLAND WILL BE ON
THE LIGHT SIDE...AROUND AN INCH OR LESS. TOWARDS THE LAKE...THE
ACCUMULATIONS WILL BE A BIT MORE ON THE ORDER OF 1-3 INCHES
POTENTIALLY. LAKE EFFECT SNOW WILL CONTINUE ACROSS WESTERN LOWER MI
ON FRIDAY NIGHT AS THE ARCTIC AIR POURS IN. 850MB TEMPS WILL DROP TO
NEAR -26C SATURDAY AT 12Z. TEMPERATURES WILL NOT MAKE IT OUT OF THE
SINGLE DIGITS IN SOME SPOTS FOR HIGHS ON SATURDAY WHICH WILL BE MORE
THAN 20 DEGREES BELOW SEASONAL NORMS. HIGH PRESSURE WILL BRING
MAINLY COLD AND DRY CONDITIONS ON SATURDAY WITH THE LAKE EFFECT
DIMINISHING IN THE LIGHT FLOW.
SUNDAY INTO MONDAY THE MODELS BRING A SURFACE LOW INTO THE GREAT
LAKES REGION. THE GFS AND ECMWF HANDLE THIS SYSTEM DIFFERENTLY. AT
THIS POINT HAVE CHANCE POPS 30-40 PCT TO ACCOUNT FOR THE POSSIBILITY
OF SNOW. NOT CONFIDENT HOW THE SUN/MON LOW WILL PLAY OUT AT THIS
POINT THOUGH.
BOTTOM LINE...COLD WILL BE THE MAIN STORY IN THE EXTENDED WITH POOR
TRAVEL CONDITIONS TOWARDS THE LAKESHORE. SNOW PACKED AND SLIPPERY
ROADS IN THE LAKE SNOW BELTS GIVEN THE VERY COLD CONDITIONS.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1152 PM EST MON FEB 8 2016
IFR CIGS HAVE BECOME MORE WIDESPREAD THIS EVENING AND WILL
PROBABLY LINGER MUCH OF TONIGHT BEFORE THE COLDER/DRIER AIR MASS
ARRIVES TOWARD 12Z.
PREDOMINATELY MVFR CIGS ARE FORECAST FOR TUESDAY ALTHOUGH OCNL
IFR VSBYS IN SNOW SHOWERS ARE POSSIBLE MAINLY AT MKG AND AZO.
MAINLY FLURRIES EXPECTED ELSEWHERE BUT SOME BRIEF IFR VSBYS IN
SNOW CANNOT BE RULED OUT AT THE MORE INLAND TERMINALS EITHER.
THERE MAY BE A SEVERAL HOUR PERIOD OF IFR SNOW LATER TONIGHT AND
EARLY TUESDAY AT LAN DUE TO AN AREA OF SNOW BACKING WESTWARD FROM
LK HURON AND THE THUMB.
AN INCREASE IN WINDS IS FORECAST FOR TUESDAY...WITH MOST AREAS
SEEING SPEEDS OF 15-25 KTS BY 18Z OUT OF THE NORTHWEST.
&&
.MARINE...
ISSUED AT 330 AM EST TUE FEB 9 2016
WILL BUMP THE AREAS NORTH OF WHITEHALL INTO A GALE WARNING. THIS IS
A LOW END GALE...BUT WINDS INCREASE TO GALE FORCE LATE THIS
AFTERNOON AND SHOULD CONTINUE INTO WED MORNING. FREEZING SPRAY WILL
ALSO BE ON THE MODERATE SIDE FOR MUCH OF THE NEARSHORE WATERS THIS
AFTERNOON THROUGH WED EVENING
&&
.HYDROLOGY...
ISSUED AT 1200 PM EST MON FEB 8 2016
COLDER TEMPERATURES (AS OPPOSED TO PRECIPITATION) WILL BE THE
HIGHLIGHT OF THE UPCOMING WEEK. DAYTIME HIGHS WILL CONSISTENTLY BE
BELOW FREEZING WITH NIGHTTIME TEMPERATURES INTO THE TEENS... AND
EVENTUALLY INTO THE SINGLE DIGITS BY THE END OF THE WEEK. STREAMS
AND RIVERS CONTINUE TO RUN HIGH. FORECAST TEMPERATURES AND HIGHER
RIVERS MAY CREATE SOME CONCERNS IN REGARDS TO ICE BUILD UP.
IN THE EVENT OF ICE FORMATION...FLUCTUATIONS COULD RESULT THROUGH
THE NEXT SEVERAL DAYS...POSSIBLY SENDING SOME LOCATIONS NEAR OR
OVER BANKFULL.
THE POSITIVE NOTE IS THAT PRECIPITATION OVER THE NEXT SEVERAL
DAYS WILL COME IN PERIODIC EPISODES. THE GREATEST TOTALS WILL
FAVOR LAKESHORE COUNTIES AND WILL BE IN THE FORM OF SNOW. FREEZING
TEMPERATURES WILL MINIMIZE RISK DUE TO RUNOFF...LIMITING THE RISK
MAINLY TO ICE JAM POTENTIAL.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
THURSDAY FOR MIZ037-038-043-050-056-064-071.
LM...GALE WARNING UNTIL 10 AM EST WEDNESDAY FOR LMZ848-849.
SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR LMZ844>847.
&&
SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...DUKE
AVIATION...MEADE
HYDROLOGY...JAM
MARINE...JKHazardous weather outlook, Feb 8, 5:26 AM EST, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 526 AM EST MON FEB 8 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-091030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 526 AM EST MON FEB 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS EXPECTED TO DEVELOP TODAY AND CONTINUE INTO TONIGHT. ACCUMULATIONS OF ONE TO TWO INCHES ARE POSSIBLE TONIGHT. THE SNOW COMBINED WITH TEMPERATURES FALLING BELOW FREEZING COULD LEAD TO A FEW SLICK SPOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A PERIOD OF MODERATE TO HEAVY LAKE EFFECT SNOW IS EXPECTED FROM TUESDAY INTO THURSDAY WITH THE MOST SIGNIFICANT SNOW LIKELY BETWEEN TUESDAY NIGHT AND WEDNESDAY NIGHT. THE SNOW BANDS WILL STAY CLOSE TO THE LAKESHORE...SO LUDINGTON...PENTWATER...HOLLAND AND SOUTH HAVEN STAND THE BEST CHANCE OF EXPERIENCING HAZARDOUS WINTER WEATHER CONDITIONS. A SHOT OF COLD AIR WILL ACCOMPANY THE MID WEEK SNOW...WITH EVEN COLDER AIR EXPECTED THIS WEEKEND. HIGHS THIS WEEKEND COULD BE IN THE SINGLE DIGITS WITH WIND CHILL READINGS WELL BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-091030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 526 AM EST MON FEB 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BECOME HAZARDOUS TO SMALLER CRAFT THIS EVENING AND CONTINUE THE REMAINDER OF THE NIGHT. WAVES WILL REACH THE 3 TO 6 FOOT RANGE BY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS AND WAVES WILL REMAIN A HAZARD TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 10:56 AM EST | Winter Storm Warning | GRR | Allegan, Kalamazoo, Mason, Oceana, Ottawa, Van Buren | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.